Do I still take vitamin d when have symptoms of magnesium deficiency?

by Susan
(Canada)

In 2009, after routine blood tests, my doctor said I was low in vit d(42). She told me to take 3000iu daily. I started taking them and started breaking out in acne. So I stopped and started taking "one a day" vitamin. Obvious less vitamin d. In march 2012, had sinusitis / head congestion. Dr asked if taking 3000 iu of vit d. Told her just taking multivitamin . She encouraged me to take 3000. So I started taking that. It's been a few months and I started having eye twitching, heart palpitations, anxiety, tingling in arms and legs, dizziness. I did some research and feel I might have magnesium deficiency due to all that vitamin d. What should I do? Take magnesium? How much? With vitamin D or no vitamin d. Oh, my vitamin d level is 102 now.

Thank you,

Comments for Do I still take vitamin d when have symptoms of magnesium deficiency?

Click here to add your own comments

Mar 10, 2019
Vitamin D2 50,000 ui once per week
by: Marlene

Hello,

I am on my 2nd pill of 50,000 ui vitamin D. My levels were at 13. First week was fine. 2nd once not so much. I get anxiety in the form of an elevator drop sensation, fear, sweaty hands and armpits and mild heart rate increase. I just ordered the armstrong magnesuim. Just wondering if this is actually a sign of magnesuim deficiency or is this just a side effect of the vitamin d I am taking? I really need an answer. I get really freaked out when I get these symtoms and everytime I go to the ER blood work is great, catscan is great, heart is healthy Thank God, but symptoms are still real.

Thanks in advance for any advice.

May 31, 2017
Twitching and Anxiety
by: Anonymous

Research plus your highly informative site have shown me what I was doing wrong. I was taking 3000 units of vit. D for a couple of years. Along with that I'd take CALM twice a day. I hadn't realized that this was not sufficient magnesium because I was apparently not absorbing it. I stopped the vit D five days ago and symptoms are gone. They were:

Severe eye twitching
Severe anxiety
Painful foot cramps
Blurry vision
And more that I have not analyzed

I am so glad that all of you are contributing to this site so that people like me can get desperately needed help! I am now taking magnesium malate which is highly absorbable compared to magnesium citrate.

Nov 18, 2014
me too!
by: Anonymous

I hope to see an answer to your question. I have the same symptoms and now realize it's from too much vitamin D without magnesium supplementation. I have severe leg tingling and after reading this I now know what I have been doing wrong! The doctor put me on vitamin D and I never made the connection!

Kerri's note: read the thread. I've already answered the question.

Jul 20, 2012
Read my page on vitamin d therapy
by: Kerri Knox, RN- The Immune Queen!

Read my page on Vitamin D Therapy.


Kerri Knox, RN

Click here to add your own comments

Return to Vitamin D and Magnesium.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter